Discussions By Condition: Gastrointestinal conditions

Diarrhea After Every Meal

Posted In: Gastrointestinal conditions 1 Replies
  • Posted By: Anonymous
  • March 30, 2009
  • 05:27 AM

Hey everyone.

I've been experiencing diarrhea after every meal, regardless of what it is.

It began a two weeks ago from this Tuesday (17th). I was going to Paris for spring break and experienced diarrhea and cramps on board the plane there. I was fine while in Paris and returned the following Sunday. Last Thursday I started experiencing diarrhea again, this time about 30-40 minutes after eating. I'm a vegetarian. Didn't eat any meat or fish while in Paris and ate only at the more well-known restaurants.

I was lactose intolerant as a child, but grew out of it. Naturally, my first reaction last week was to cut out dairy products and see if that would help, which it did not. I've stopped eating everything I had last week and ate different food, which did not help either. Even noodles with nothing else caused diarrhea at the same time, approximately half an hour after eating.

The only medication I'm on is Effexor XR for anxiety, and I've never experienced problems with it in previous years.

Any idea what my problem could be? Everyone tells me traveler's diarrhea but it's been about a week. I'm going to make an appointment with my physician tomorrow morning.

Thank you.

Reply Flag this Discussion

1 Replies:

  • I'm veg too, but that does not mean that you can't get a bacterial infection of parasite. You need to get your stool tested.I would eliminate all dairy and wheat, it could be celiac disease, which sometimes develops later in and can cause diarrhea after eating, sometimes nausea and rashes. Some people with celiac will get sick right after eating anything with wheat, while others can have reactions as slowly as the next day.It could be gastric emptying syndrome, or the on set of something serious like crohn's.I wouldn't take this lightly. Go to your doctor, get a blood panel done and stool sample. It could just be a parasite (you can get them anywhere not just tropical places) or bacterial infection. They should also test your stool for blood, and check your RBC and B12 count. Watch for blood in your stool.Just some suggestions. In the mean time keep yourself well hydrated, you risk dehydration with diarrhea like that.
    latejuly 9 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?